Alert archive / Illinois / River Flood Warnings in 2023
River Flood Warning 9, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Apr 4, 2023, 8:48 PM CDT for Henry County, Rock Island County, Whiteside County, Illinois. It took effect at Apr 5, 2023, 4:00 AM CDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2023, 8:48 PM CDT (01:48 UTC)
- In effect from
- Apr 5, 2023, 4:00 AM CDT
- Expired
- Apr 10, 2023, 2:24 PM CDT
- In force
- 5 days
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Henry County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 33 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rock River near Joslin (JOSI2). The gauge peaked at 13.67 ft at Apr 7, 2023, 2:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05446500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Apr 4, 6:52 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 4, 6:52 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 652 PM CDT Tue Apr 4 2023 .UPDATE... Issued at 643 PM CDT Tue Apr 4 2023 The warm front appears to have stalled roughly along a line from KDSM east to KIKK. Based on available data it appears the warm front will remain nearly stationary until the LLJ strengthens after sunset and the surface low in southwest Iowa begins moving more rapidly east northeast. Based on this the tornado watch along the highway 20 corridor has been replaced with a severe thunderstorm watch until 1 AM. Once the LLJ strengthens after sunset elevated storms should begin developing north of the warm front as forcing increases. Primary risk in this area would be large hail. After midnight the discrete storms along/ahead of the eastward moving cold front should form into a broken line. Hail and damaging winds would be the primary risks. Given the large amount of wind shear in the atmosphere, brief spin up tornadoes along the cold front cannot be ruled out. && .SYNOPSIS... Issued at 313 PM CDT Tue Apr 4 2023 18z surface data has the warm front running from the highway 34 corridor in Iowa east through central Illinois. Dew points north of the front ranged from the 30s to the 50s with 60s south of the front. && .SHORT TERM...(This evening through Wednesday) Issued at 313 PM CDT Tue Apr 4 2023 Storm initiation south of the warm front will occur rapidly between 4 and 6 PM. Discrete cells will dominate the second round of severe storms late this afternoon and evening. Thus large hail and tornadoes will be the primary risks with damaging winds a secondary risk. The tornado risk will be the highest with storms along and near the warm front. There may or may not be a brief lull in storm activity late this evening before storms along the cold front arrive after midnight. The storms along the cold front will be capable of damaging winds and brief spin up tornadoes. The most likely time frame for these storms will be roughly 3 AM to 10 AM Wednesday. Late Wednesday morning and continuing into the afternoon dry conditions will be seen with steady or slowly falling temperatures. Very windy conditions will develop with sustained winds of 20 to 35 mph with gusts to 45 mph. .LONG TERM...(Wednesday night through Tuesday) Issued at 313 PM CDT Tue Apr 4 2023 Quiet with a warmup into early next week Wednesday night through Saturday night Assessment...high confidence Windy conditions will continue Wednesday night and into Thursday morning as the cool Canadian high builds into the Midwest. Otherwise expect quiet and dry conditions through Saturday night. Temperatures will be below normal for Thursday with a warm up commencing on Friday. Sunday and Sunday night Assessment...low to medium confidence The model consensus has slight chance to chance pops for the area. However there is a question of moisture availability with the passage of the upper level disturbance. The operational GFS/CMC/ECMWF models show dry conditions for the area. Some members of the GEFS/CMCE/EPS show a risk of rain with the passage of the upper level disturbance. Monday through Tuesday Assessment...high confidence Quiet, dry and warm conditions will be seen across the area as southerly flow pulls warm air into the area. Temperatures are expected to average well above normal. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 638 PM CDT Tue Apr 4 2023 VFR/MVFR conditions will be seen south of I-80 while IFR conditions continue along and north of I-80 with LLWS developing. Isolated to perhaps scattered strong to severe TSRA will continue through 05z/05. After 05z/05 the cold front will move through eastern Iowa and northern Illinois with strong to severe TSRA. VFR/MVFR conditions will be seen with IFR associated with TSRA. After 12z/05 conditions will slowly improve to MVFR. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...08 SYNOPSIS...08 SHORT TERM...08 LONG TERM...08 AVIATION...08
Hazardous weather outlook, Apr 4, 3:53 PM CDT, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 353 PM CDT Tue Apr 4 2023 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-052100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 353 PM CDT Tue Apr 4 2023 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Two additional rounds of strong to severe storms are expected. The Storm Prediction Center has a moderate risk of severe storms for the entire area. The first round is expected between 4 and 10 PM. Large hail and tornadoes are the primary risks with damaging winds a secondary risk. After midnight a strong cold front will sweep through the area. Strong to severe storms are expected between 3 and 10 AM Wednesday. Damaging winds and brief spin up tornadoes will be the primary risks with hail a secondary risk. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Very windy conditions will develop on Wednesday and continue into Wednesday night. Wind gusts up to 45 mph will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening.
In the hours before
Local storm report, Apr 4, 6:56 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
656 PM CDT TUE APR 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL 5 NW INDUSTRY 40.37N 90.67W
04/04/2023 E0.88 INCH MCDONOUGH IL TRAINED SPOTTER
&&
MWLocal storm report, Apr 4, 6:57 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
657 PM CDT TUE APR 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 1 SSE MACOMB 40.46N 90.67W
04/04/2023 E0.25 INCH MCDONOUGH IL PUBLIC
&&
GROSSLocal storm report, Apr 4, 7:00 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
700 PM CDT TUE APR 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TORNADO 4 E INDUSTRY 40.32N 90.53W
04/04/2023 MCDONOUGH IL BROADCAST MEDIA
&&
GROSSLocal storm report, Apr 4, 7:04 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
704 PM CDT TUE APR 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL 4 NE INDUSTRY 40.37N 90.55W
04/04/2023 E2.50 INCH MCDONOUGH IL BROADCAST MEDIA
&&
GROSSLocal storm report, Apr 4, 7:07 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
707 PM CDT TUE APR 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 2 S INDUSTRY 40.30N 90.61W
04/04/2023 E2.00 INCH MCDONOUGH IL PUBLIC
&&
GROSSLocal storm report, Apr 4, 8:19 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
819 PM CDT TUE APR 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HAIL BELLE PLAINE 41.90N 92.28W
04/04/2023 M0.25 INCH BENTON IA TRAINED SPOTTER
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:21 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 39 min |
| Apr 4, 8:49 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 26 min |
| Apr 4, 8:55 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 50 min |
| Apr 4, 9:43 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 17 min |
| Apr 4, 10:29 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 46 min |
| Apr 4, 11:15 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 45 min |
| Apr 5, 12:14 AM CDT | Special Weather Statement | DVN | Iowa, Johnson, Keokuk, Washington | 46 min |
| Apr 5, 12:56 AM CDT | Special Weather Statement | DVN | Jones | 34 min |
| Apr 5, 1:08 AM CDT | Special Weather Statement | DVN | Johnson | 37 min |
| Apr 5, 1:10 AM CDT | Severe Thunderstorm Warning | DVN | Johnson, Washington | 35 min |
| Apr 5, 1:43 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Jones | 47 min |
| Apr 5, 1:50 AM CDT | Special Weather Statement | DVN | Louisa | 40 min |
| Apr 5, 1:54 AM CDT | Severe Thunderstorm Warning | DVN | Johnson, Louisa, Muscatine, Washington | 36 min |
| Apr 5, 3:10 AM CDT | Special Weather Statement | DVN | Henry, Jefferson, Johnson, Keokuk, Lee, Van Buren and 1 more | 35 min |
| Apr 5, 3:23 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Lee, Louisa, Van Buren, Washington | 37 min |
| Apr 5, 4:22 AM CDT | Special Weather Statement | DVN | Clinton, Jackson | 38 min |
| Apr 5, 4:28 AM CDT | Special Weather Statement | DVN | Scott | 62 min |
| Apr 4, 8:48 PM CDT | River Flood Watch | DVN | Henry, Rock Island | 13 hr |
| Apr 4, 9:09 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess, Stephenson | 36 min |
| Apr 4, 9:33 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 27 min |
| Apr 5, 1:57 AM CDT | Special Weather Statement | DVN | Jo Daviess | 33 min |
| Apr 5, 3:40 AM CDT | Special Weather Statement | DVN | Hancock | 50 min |
| Apr 5, 3:42 AM CDT | Severe Thunderstorm Warning | DVN | Hancock, McDonough | 48 min |
| Apr 5, 4:03 AM CDT | Special Weather Statement | DVN | Henderson, Warren | 27 min |
| Apr 5, 4:09 AM CDT | Severe Thunderstorm Warning | DVN | Henderson, Mercer, Warren | 51 min |
| Apr 5, 4:50 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Rock Island, Whiteside | 40 min |
| Apr 5, 4:51 AM CDT | Tornado Warning | DVN | Henry | 24 min |
| Apr 5, 4:55 AM CDT | Special Weather Statement | DVN | Carroll, Stephenson | 50 min |
| Apr 5, 5:01 AM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess, Stephenson | 26 min |
| Apr 5, 5:11 AM CDT | Severe Thunderstorm Warning | DVN | Bureau, Carroll, Whiteside | 34 min |
| Apr 5, 5:15 AM CDT | Tornado Warning | DVN | Bureau, Henry | 11 min |
| Apr 5, 5:36 AM CDT | Tornado Warning | DVN | Bureau | 24 min |
| Apr 5, 5:38 AM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam, Whiteside | 38 min |
| Apr 5, 9:57 AM CDT | River Flood Warning | DVN | Henry, Rock Island | 4 days |
| Apr 5, 2:32 AM CDT | Special Weather Statement | DVN | Clark | 43 min |
Nearby
River Flood Warnings in Illinois, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.